Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 10, 2017, 5:52 PM EDT for Hernando County, Pasco County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 10, 2017, 6:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hernando County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607
WUUS52 KTBW 102152
SVRTBW
FLC053-101-102215-
/O.NEW.KTBW.SV.W.0039.170710T2152Z-170710T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
552 PM EDT MON JUL 10 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Northeastern Pasco County in west central Florida...
South central Hernando County in west central Florida...
* Until 615 PM EDT
* At 552 PM EDT, a severe thunderstorm was located near St. Leo, or 7
miles northwest of Dade City, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spring Hill, Brooksville, Dade City, St. Leo, Hill n Dale, South
Brooksville, Hernando County Airport, North Brooksville, Blanton,
Garden Grove, Dade City North, Masaryktown, Lacoochee and Shady
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2844 8216 2833 8222 2843 8251 2862 8237
TIME...MOT...LOC 2152Z 133DEG 13KT 2842 8229
HAIL...1.00IN
WIND...60MPH
$$
TBW1 follow-up statement
725
WWUS52 KTBW 102211
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
611 PM EDT MON JUL 10 2017
FLC053-101-102221-
/O.EXP.KTBW.SV.W.0039.000000T0000Z-170710T2215Z/
Pasco FL-Hernando FL-
611 PM EDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PASCO AND SOUTH
CENTRAL HERNANDO COUNTIES WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 2844 8216 2833 8222 2843 8251 2862 8237
TIME...MOT...LOC 2211Z 133DEG 13KT 2845 8233
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 2:55 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 255 PM EDT Mon Jul 10 2017 .SHORT TERM (Tonight - Tuesday)... Scattered showers and storms will continue to develop across the forecast area the remainder of the afternoon with the greatest storm coverage expected over inland locations along the sea breeze merger. Steep lapse rates and cool dry air aloft may support a few strong storms with strong gusty winds and small hail along with frequent lightning and locally heavy downpours. Outflow boundaries from the storms could shift back to the west during the late afternoon and early evening hours which may help to ignite some additional storms toward the Gulf coast through the first half of tonight before ending or shifting west into the Gulf waters. Mainly dry conditions are expected overnight with the debris cloudiness thinning out with skies becoming partly cloudy toward morning. It will be a warm and muggy night with overnight lows in the mid to upper 70s. On Tuesday Upper level and surface ridging over the Atlantic will lift north to lie across the northern peninsula during the day. With the surface ridge axis moving to the north a deep layered east southeast wind flow can be expected across the forecast area. Ample moisture (PW's in the 1.8 to 2 inch range) within this flow combined with daytime heating will support scattered to numerous sea breeze driven showers and thunderstorms over the region during the afternoon and evening hours. Similar to previous days the main hazards from the storms will be locally heavy rains, strong gusty winds, frequent deadly lightning strikes, and some small hail. Temperatures on Tuesday will run a few degrees above normal with highs climbing into the lower 90s along the coast, and lower to mid 90s inland. .LONG TERM (Tuesday Night - Monday)... Mid-upper level ridging continues to extend across the Florida peninsula from near Bermuda. This pattern will hold steady until Sunday next weekend when the ridge shifts south as troughing digs into the east coast. On the surface, subtropical high pressure near Bermuda extends west southwest over northern Florida. This will keep a predominant northeast through southeast wind flow over the region through the week. With that flow, the highest chances of showers and storms will be along the west coast of Florida each afternoon through Thursday. A tropical wave approaching the region on Thursday and will bring higher rain chances (50-70% pops) over southern Florida on Thursday and Friday. High pressure sets back up over central Florida by Saturday and will be the dominant weather feature into next week. && .AVIATION... Scattered shra/tsra may bring brief MVFR/IFR cigs and vsby along with some gusty winds to the terminal sites through 02Z tonight. Outside of the convection VFR will prevail. Southeast winds in the 6 to 8 knot range will shift to the southwest and west as the sea breeze moves inland. Winds will back to the east-southeast during the evening, then become light and variable overnight into early Tuesday morning. Scattered shra/tsra will redevelop over the area after 16Z on Tuesday and some brief MVFR/IFR restrictions will again be possible. && .MARINE... Surface high pressure across the central Florida peninsula this afternoon will lift north to lie across the northern peninsula and southeastern states on Tuesday where it will remain through Friday. An inverted trough (remnants of TD#4) will move across the southern peninsula and into the Gulf during Thursday and Friday. As the trough moves across winds will back to the northeast with a slight uptick in speeds as the gradient tightens a bit Thursday into early Friday, otherwise a light east to southeast winds with slight seas and an onshore sea breeze component developing along the coast each afternoon will be the rule. During the upcoming weekend the surface ridge axis will sink back to the south as the eastern U.S. upper level trough amplifies some and an attendant cold front moves into the deep south. As the ridge sinks south a light southeast to southerly wind flow can be expected with an enhanced onshore sea breeze component developing along the coast each afternoon. Wind and seas will be higher in the vicinity of scattered thunderstorms each day, otherwise no other marine hazards or headlines are expected. && .FIRE WEATHER... Ample low level moisture and daily rain chances will keep humidity values well above critical levels through the end of the week with no fire weather issues expected. && .Preliminary Point Temps/PoPs... TPA 77 91 77 92 / 30 50 30 30 FMY 75 92 76 92 / 20 50 20 40 GIF 75 92 75 93 / 30 40 20 50 SRQ 76 91 76 91 / 30 40 30 30 BKV 74 92 73 93 / 40 50 30 30 SPG 79 90 79 92 / 30 40 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jul 10, 5:30 AM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 530 AM EDT Mon Jul 10 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-110000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 530 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Isolated to scattered thunderstorms over the eastern Gulf of Mexico early this morning will translate inland late this morning along the Nature Coast and then during the afternoon across the rest of the area. The storms will gradually come to end during the evening. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...THUNDERSTORM IMPACT... An increasing easterly flow will setup across the region during the work week as the ridge axis moves north of the area. Scattered to numerous afternoon and evening thunderstorms are expected to develop and move westward each day with the highest rain chances along the coastal counties. Over the upcoming weekend the ridge axis will settle into central Florida with lighter winds across the area. More scattered to numerous thunderstorms are expected with the highest rain chances shifting to inland areas. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. PRC
In the hours before
Special weather statement, Jul 10, 5:18 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
518 PM EDT MON JUL 10 2017
FLZ151-249-251-102200-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
518 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES UNTIL 600 PM EDT...
At 518 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wesley Chapel South to near University to
near East Lake-Orient Park. Movement was northwest at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, Keystone, Greater Northdale,
Palm River-Clair Mel, East Lake-Orient Park, Land O Lakes, Pebble
Creek, Citrus Park, Greater Carrollwood, Lake Magdalene, University,
Wesley Chapel South, Egypt Lake-Leto, Busch Gardens, Mango, New Tampa
and Tampa Executive Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2840 8233 2823 8256 2813 8263 2790 8236
2798 8229 2810 8232 2821 8222
TIME...MOT...LOC 2118Z 135DEG 7KT 2819 8227 2810 8241 2797 8241
TBWLocal storm report, Jul 10, 5:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
529 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST MACDILL AIR FORCE BASE 27.85N 82.52W
07/10/2017 M41 MPH HILLSBOROUGH FL OTHER FEDERAL
MACDILL AFB RECORDED A WIND GUST TO 41 MPH
&&
CARLISLELocal storm report, Jul 10, 5:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
532 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST 2 WNW MACDILL AIR FORCE 27.86N 82.55W
07/10/2017 M43 MPH HILLSBOROUGH FL MESONET
OLD PORT TAMPA MEASURED A WIND GUST TO 43 MPH
&&
CARLISLELocal storm report, Jul 10, 5:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
539 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM MARINE TSTM WIND 5 ESE DOWNTOWN SAINT PE 27.75N 82.56W
07/10/2017 M59.00 MPH GMZ830 FL MESONET
51 KNOTS MEASURED AT THE MIDDLE TAMPA BAY PORTS SITE.
&&
NOAHLocal storm report, Jul 10, 5:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST ALBERT WHITTED AIRPORT 27.76N 82.64W
07/10/2017 M53 MPH PINELLAS FL ASOS
KSPG MEASURED A WIND GUST OF 46 KNOTS
&&
CARLISLELocal storm report, Jul 10, 5:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
550 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST PIE ST PETE CLRWTR AIRP 27.92N 82.69W
07/10/2017 M46 MPH PINELLAS FL ASOS
KPIE MEASURED A WIND GUST TO 40 KNOTS
&&
CARLISLEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:05 PM EDT | Special Marine Warning | TBW | 40 min | |
| Jul 10, 3:20 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Manatee, Sarasota | 40 min |
| Jul 10, 3:45 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 30 min |
| Jul 10, 3:58 PM EDT | Areal Flood Advisory | TBW | Sarasota | 92 min |
| Jul 10, 4:02 PM EDT | Special Weather Statement | TBW | Hardee | 43 min |
| Jul 10, 4:05 PM EDT | Special Weather Statement | TBW | Manatee | 40 min |
| Jul 10, 4:39 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jul 10, 4:44 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 31 min |
| Jul 10, 4:46 PM EDT | Special Weather Statement | TBW | Hillsborough | 29 min |
| Jul 10, 4:54 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 96 min |
| Jul 10, 5:05 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 40 min |
| Jul 10, 5:18 PM EDT | Special Weather Statement | TBW | Pasco | 42 min |
| Jul 10, 5:36 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 24 min |
| Jul 10, 5:39 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco | 96 min |
| Jul 10, 5:43 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 17 min |
| Jul 10, 5:49 PM EDT | Special Marine Warning | TBW | 86 min | |
| Jul 10, 5:58 PM EDT | Special Weather Statement | TBW | Polk | 32 min |
| Jul 10, 6:05 PM EDT | Special Weather Statement | TBW | Pasco, Pinellas | 40 min |
| Jul 10, 6:16 PM EDT | Special Weather Statement | TBW | Sumter | 29 min |
| Jul 10, 6:44 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco, Sumter | 91 min |
| Jul 10, 6:49 PM EDT | Special Weather Statement | TBW | Sumter | 26 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | TBW | Citrus, Sumter | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.